×

zbMATH — the first resource for mathematics

Positive solutions to boundary value problems of nonlinear fractional differential equations. (English) Zbl 1210.34009
Summary: We study the existence of positive solutions for the boundary value problem of the nonlinear fractional differential equation
\[ D^\alpha_{0+} u(t)+\lambda f(u(t))=0,\quad 0<t<1, \]
\[ u(0)=u(1)=u'(0)=0, \]
where \(2<\alpha\leq 3\) is a real number, \(D^\alpha_{0+}\) is the Riemann-Liouville fractional derivative, \(\lambda\) is a positive parameter, and \(f:(0,+\infty)\to (0,+\infty)\) is continuous. By the properties of the Green function and the Guo-Krasnosel’skii fixed point theorem on cones, the eigenvalue intervals of the nonlinear fractional differential equation boundary value problem are determined, some sufficient conditions for the nonexistence and existence of at least one or two positive solutions for the boundary value problem are established. Some examples are presented to illustrate the main results.

MSC:
34A08 Fractional ordinary differential equations and fractional differential inclusions
34B18 Positive solutions to nonlinear boundary value problems for ordinary differential equations
47N20 Applications of operator theory to differential and integral equations
34B09 Boundary eigenvalue problems for ordinary differential equations
PDF BibTeX XML Cite
Full Text: DOI EuDML
References:
[1] K. S. Miller and B. Ross, An Introduction to the Fractional Calculus and Fractional Differential Equation, A Wiley-Interscience Publication, John Wiley & Sons, New York, NY, USA, 1993. · Zbl 0789.26002
[2] K. B. Oldham and J. Spanier, The Fractional Calculus, Academic Press, New York, NY, USA, 1974. · Zbl 0943.82582 · doi:10.1007/BF01048101
[3] I. Podlubny, Fractional Differential Equations, vol. 198 of Mathematics in Science and Engineering, Academic Press, San Diego, Calif, USA, 1999. · Zbl 0292.26011
[4] S. G. Samko, A. A. Kilbas, and O. I. Marichev, Fractional Integral and Derivative: Theory and Applications, Gordon and Breach Science, Yverdon, Switzerland, 1993. · Zbl 1056.93542 · doi:10.1109/9.739144
[5] Q. Li and S. Sun, “On the existence of positive solutions for initial value problem to a class of fractional differential equation,” in Proceedings of the 7th Conference on Biological Dynamic System and Stability of Differential Equation, pp. 886-889, World Academic Press, Chongqing, China, 2010.
[6] Q. Li, S. Sun, M. Zhang, and Y. Zhao, “On the existence and uniqueness of solutions for initial value problem of fractional differential equations,” Journal of University of Jinan, vol. 24, pp. 312-315, 2010.
[7] Q. Li, S. Sun, Z. Han, and Y. Zhao, “On the existence and uniqueness of solutions for initial value problem of nonlinear fractional differential equations,” in Proceedings of the 6th IEEE/ASME International Conference on Mechatronic and Embedded Systems and Applications (MESA ’10), pp. 452-457, Qingdao, China, 2010. · doi:10.1109/MESA.2010.5551998
[8] D. Delbosco and L. Rodino, “Existence and uniqueness for a nonlinear fractional differential equation,” Journal of Mathematical Analysis and Applications, vol. 204, no. 2, pp. 609-625, 1996. · Zbl 0924.44003 · doi:10.1080/10652469308819017
[9] S. Zhang, “The existence of a positive solution for a nonlinear fractional differential equation,” Journal of Mathematical Analysis and Applications, vol. 252, no. 2, pp. 804-812, 2000. · Zbl 0881.34005 · doi:10.1006/jmaa.1996.0456
[10] S. Zhang, “Existence of positive solution for some class of nonlinear fractional differential equations,” Journal of Mathematical Analysis and Applications, vol. 278, no. 1, pp. 136-148, 2003. · Zbl 0972.34004 · doi:10.1006/jmaa.2000.7123
[11] H. Jafari and V. Daftardar-Gejji, “Positive solutions of nonlinear fractional boundary value problems using Adomian decomposition method,” Applied Mathematics and Computation, vol. 180, no. 2, pp. 700-706, 2006. · Zbl 1026.34008 · doi:10.1016/S0022-247X(02)00583-8
[12] S. Zhang, “Positive solutions for boundary-value problems of nonlinear fractional differential equations,” Electronic Journal of Differential Equations, vol. 36, pp. 1-12, 2006. · Zbl 1102.65136 · doi:10.1016/j.amc.2006.01.007
[13] T. Qiu and Z. Bai, “Existence of positive solutions for singular fractional differential equations,” Electronic Journal of Differential Equations, vol. 146, pp. 1-9, 2008. · Zbl 1172.34313
[14] Z. Bai and H. Lü, “Positive solutions for boundary value problem of nonlinear fractional differential equation,” Journal of Mathematical Analysis and Applications, vol. 311, no. 2, pp. 495-505, 2005. · Zbl 1096.34016 · doi:10.1016/j.jmaa.2005.02.052 · emis:journals/EJDE/Volumes/2006/36/abstr.html · eudml:126430
[15] M. Zhang, S. Sun, Y. Zhao, and D. Yang, “Existence of positive solutions for boundary value problems of fractional differential equations,” Journal of University of Jinan, vol. 24, pp. 205-208, 2010.
[16] Y. Zhao and S. Sun, “On the existence of positive solutions for boundary value problems of nonlinear fractional differential equations,” in Proceedings of the 7th Conference on Biological Dynamic System and Stability of Differential Equation, pp. 682-685, World Academic Press, Chongqing, China, 2010.
[17] Y. Zhao, S. Sun, Z. Han, and M. Zhang, “Existence on positive solutions for boundary value problems of singular nonlinear fractional differential equations,” in Proceedings of the 6th IEEE/ASME International Conference on Mechatronic and Embedded Systems and Applications, pp. 480-485, Qingdao, China, 2010. · doi:10.1109/MESA.2010.5551999
[18] Y. Zhao, S. Sun, Z. Han, and Q. Li, “The existence of multiple positive solutions for boundary value problems of nonlinear fractional differential equations,” Communications in Nonlinear Science and Numerical Simulation, vol. 16, no. 4, pp. 2086-2097, 2011. · Zbl 1221.34068 · doi:10.1016/j.cnsns.2010.08.017
[19] Y. Yu and D. Jiang, “Multiple Positive Solutions for the Boundary Value Problem of A Nonlinear Fractional Differential Equation,” Northeast Normal University, 2009.
[20] A. A. Kilbas, H. M. Srivastava, and J. J. Trujillo, Theory and Applications of Fractional Differential Equations, vol. 204 of North-Holland Mathematics Studies, Elsevier Science, Amsterdam, The Netherlands, 2006. · Zbl 1079.34048 · doi:10.1016/j.jmaa.2005.02.052 · eudml:130751
[21] M. A. Krasnoselskii, Positive Solutions of Operator Equations, Noordhoff, Groningen, The Netherlands, 1964.
[22] W. Ge, Boundary Value Problem of Nonlinear Ordinary Differential Equations, Science Press, Beijing, China, 2007. · Zbl 1144.34310
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.